Colorado, 2016

Flash Flood and Hail in Colorado, August 7 to 8, 2016

August 7 to 8, 2016 · NWS PUB · 3 events in 1 county or zone

A couple of severe storms produced hail up to quarter size and flash flooding southwest of Colorado Springs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A couple of severe storms produced hail up to quarter size and flash flooding southwest of Colorado Springs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 7, 1:51 PM MST, 7 hours 56 minutes earlier.

Area forecast discussion, Aug 7, 1:51 PM MST, 7 hours 56 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
251 PM MDT SUN AUG 7 2016

.SHORT TERM...(This evening through Monday)
Issued at 251 PM MDT Sun Aug 7 2016

...Potential for locally heavy rainfall continues...

Current water vapor imagery and upper air analysis is indicating
drier air, embedded within generally weak west to southwest flow
aloft, is moving across the Desert Southwest and into western
Colorado, as an upper trough digging across the West Coast is
pushing upper level high pressure across southern Rockies and into
the southern High Plains. Current radar imagery has isolated to
scattered storms popping over and near the higher terrain, with the
best coverage across the eastern mountains at this time.

Tonight and Monday...Drier west to southwest flow aloft continues to
slowly move across the region as the West Coast upper trough moves
across the northern Great Basin. Despite the drier air working into
the region, there remains enough residual moisture across the
region, to work with late summer solar heating, to support isolated
to scattered diurnal showers and thunderstorms across the area, with
the most numerous storms expected over and near the higher terrain.
With ample low level moisture in place, especially over the eastern
plains, along with weak steering flow aloft, can not rule out storms
producing locally heavy rainfall owning to the potential for
localized flash flooding, especially if storms develop or move over
area burn scars, urban areas or areas which have previously had
heavy rain over the past few days. Storms which can develop across
the eastern plains tonight may also produce strong and gusty outflow
winds along with generally small hail. Will likely see low clouds
and patchy fog across the far se plains once again overnight, with
over night lows at or slightly above seasonal averages. With less
convective activity tomorrow, highs at to slightly warmer than
today are expected across the area.

.LONG TERM...(Monday night through Sunday)
Issued at 251 PM MDT Sun Aug 7 2016

A more typical pattern of daily afternoon and evening showers and
thunderstorms will evolve through Tuesday night with thunderstorms
tied to the mountains during the afternoon before spreading eastward
onto the plains during the late afternoon and evening hours.
Activity looks to wind down more quickly across the plains both
Monday night and Tuesday night.  Dew points start to fall off across
the mountains and adjacent plains, and temperatures should heat up
once again. Isolated stronger storms will still be capable of
producing locally heavy rainfall, and with many areas having
received raA more typical pattern of daily afternoon and evening showers and
thunderstorms will evolve through Tuesday night with thunderstorms
tied to the mountains during the afternoon before spreading eastward
onto the plains during the late afternoon and evening hours.
Activity looks to wind down more quickly across the plains both
Monday night and Tuesday night.  Dew points start to fall off across
the mountains and adjacent plains, and temperatures should heat up
once again. Isolated stronger storms will still be capable of
producing locally heavy rainfall, and with many areas having
received rainfall lately, flash flooding will continue to be a
concern. But this threat should be more localized.  As is typical,
urban areas and burn scars will be most vulnerable during this
period.

Tropical moisture associated with the remains of Earl, now Tropical
Depression Eleven-E, gets entrained in southerly flow aloft and
advected into western portions of the area on Wednesday.  This
influx of monsoon moisture along with weak embedded disturbances
should bring another upswing in thunderstorms to the mountain areas
with the threat for locally heavy rain and flash flooding on the
increase. Precipitable waters out west increase from around .50
projected on Tuesday to up to .75 to 1.0 on Wednesday which would be
around 150% of normal once again. Eastern areas will see more
isolated activity as low level moisture will be a bit more lacking.

A fairly strong upper trof moves across the region Thursday which
will provide the focus for another round of fairly widespread
thunderstorms district wide.  This will also send a front through
the southeast plains Thursday night and possibly keep thunderstorms
going through the night and even into Friday morning.  With the
passage of the trof on Friday, monsoon moisture gets shoved off to
the southeast.  However, the forecast area now comes under more
northwest flow aloft.  Sfc winds swing around from the east across
the plains and deep layer shears increase to around 40 kts.  However
latest GFS is drying out sfc dew points across southeast
CO...putting the low level theta-e axis across eastern NM through
next weekend. ECMWF is a little moister thus a little more promising
for thunderstorms across the southeast plains. Conceptually deep
layer shears will increase sufficiently for a severe thunderstorm
potential on Friday...however there is some uncertainty on how much
CAPE will be present.  Shears then weaken again for Saturday and
Sunday as the western U.S. upper ridge shifts eastward over the
area.  Lots of these details could change and future forecast
refinements will be necessary.   For now grids will carry the more
climatological pattern for Friday through the weekend...with
greatest potential for thunderstorms shifting into the southeast
mountains and adjacent plains for Friday and Saturday.
-KTinfall lately, flash flooding will continue to be a concern.
But this threat should be more localized. As is typical, urban
areas and burn scars will be most vulnerable during this period.

Tropical moisture associated with the remains of Earl, now Tropical
Depression Eleven-E, gets entrained in southerly flow aloft and
advected into western portions of the area on Wednesday.  This
influx of monsoon moisture along with weak embedded disturbances
should bring another upswing in thunderstorms to the mountain areas
with the threat for locally heavy rain and flash flooding on the
increase. Precipitable waters out west increase from around .50
projected on Tuesday to up to .75 to 1.0 on Wednesday which would be
around 150% of normal once again. Eastern areas will see more
isolated activity as low level moisture will be a bit more lacking.

A fairly strong upper trof moves across the region Thursday which
will provide the focus for another round of fairly widespread
thunderstorms district wide.  This will also send a front through
the southeast plains Thursday night and possibly keep thunderstorms
going through the night and even into Friday morning.  With the
passage of the trof on Friday, monsoon moisture gets shoved off to
the southeast.  However, the forecast area now comes under more
northwest flow aloft.  Sfc winds swing around from the east across
the plains and deep layer shears increase to around 40 kts.  However
latest GFS is drying out sfc dew points across southeast
CO...putting the low level theta-e axis across eastern NM through
next weekend. ECMWF is a little moister thus a little more promising
for thunderstorms across the southeast plains. Conceptually deep
layer shears will increase sufficiently for a severe thunderstorm
potential on Friday...however there is some uncertainty on how much
CAPE will be present.  Shears then weaken again for Saturday and
Sunday as the western U.S. upper ridge shifts eastward over the
area.  Lots of these details could change and future forecast
refinements will be necessary.   For now grids will carry the more
climatological pattern for Friday through the weekend...with
greatest potential for thunderstorms shifting into the southeast
mountains and adjacent plains for Friday and Saturday.
-KT

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 251 PM MDT Sun Aug 7 2016

There remains enough residual moisture to work with late summer
sunshine, to support scattered afternoon and evening storms across
the region, most numerous over and near the higher terrain. Mainly
VFR conditions at COS, PUB and ALS are expected through the taf
period, with brief MVFR conditions in locally heavy rain and gusty
outflow winds possible, if storms move across the terminals. The
best chance of storms affecting the terminals remains at COS from
through 02z, though all terminals remain susceptible. There remains
a low chance for low cloud development at COS and PUB through the
overnight hours, though will not add to TAFs at this time.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...MW
LONG TERM...KT
AVIATION...MW
Hazardous weather outlook, Aug 7, 10:46 AM MST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1146 AM MDT SUN AUG 7 2016

COZ058>089-093>099-081800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1146 AM MDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS MORNINGS WATER VAPOR IMAGERY IS INDICATING DRIER AIR STARTING
TO MOVE INTO WESTERN COLORADO, WITH THE BULK OF THE MONSOONAL
MOISTURE PLUME SHIFTING EAST ACROSS FAR EASTERN COLORADO AND INTO
THE HIGH PLAINS. THERE, HOWEVER, REMAINS ENOUGH RESIDUAL MOISTURE
TO WORK WITH LATE SUMMER SUNSHINE, TO SUPPORT SCATTERED AFTERNOON
AND EVENING STORMS ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO,
WITH THE MOST NUMEROUS STORMS EXPECTED OVER AND NEAR THE HIGHER
TERRAIN.

LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL REMAIN
POSSIBLE TODAY, WITH AREAS MOST SUSCEPTIBLE TO FLASH FLOODING
REMAINING NEAR AREA BURN SCARS...URBAN AREAS...AND AREAS WHICH
HAVE RECEIVED HEAVY RAIN OVER THE LAST SEVERAL DAYS.

IN ADDITION, ONE OR TWO OF THE STORMS ON THE PLAINS COULD BECOME
STRONG, PRODUCING WIND GUSTS OF 40 TO 50 MPH ALONG WITH HAIL UP TO
THE SIZE OF DIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND TUESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
WILL BE CONFINED MAINLY TO AREAS IN AND NEAR THE MOUNTAINS. PRIMARY
STORM THREATS WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 50
MPH AND SPOTTY HEAVY RAIN.

WEDNESDAY THROUGH FRIDAY...THUNDERSTORMS WILL INCREASE OVER THE
REGION...BEGINNING OVER THE MOUNTAINS ON WEDNESDAY AND THEN
SPREADING EASTWARD ACROSS THE PLAINS THURSDAY AND FRIDAY. PRIMARY
STORM THREATS WILL STILL INCLUDE LIGHTNING AND WIND GUSTS TO
AROUND 50 MPH BUT THEY WILL ALSO BE EXPANDED TO INCLUDE LOCALLY
RAIN AND FLASH FLOODING.

ON SATURDAY...UPPER HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE
REGION AGAIN WITH MOST THUNDERSTORM ACTIVITY RETREATING TO AREAS
IN AND NEAR THE MOUNTAINS. PRIMARY STORM THREATS WILL INCLUDE
LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF SOUTHERN COLORADO THIS AFTERNOON AND TONIGHT.

23/23

In the hours before

Special weather statement, Aug 7, 4:58 PM MST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT SUN AUG 7 2016

COZ060-061-064>066-069-072-080130-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
558 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAFFEE AND NORTHWESTERN
SAGUACHE COUNTIES UNTIL 730 PM MDT...

AT 555 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS 15 MILES TO THE WEST OF NORTH PASS AND ALSO NEAR
SARGENTS...OR 29 MILES SOUTHEAST OF GUNNISON...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAGUACHE...BONANZA...SARGENTS AND NORTH PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3843 10700 3842 10608 3802 10609 3803 10700
TIME...MOT...LOC 2355Z 264DEG 6KT 3831 10646
Special weather statement, Aug 7, 6:28 PM MST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT SUN AUG 7 2016

COZ060-064>066-069-072-073-080300-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
728 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 900
PM MDT...

AT 726 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF NORTH PASS...OR 43 MILES SOUTHEAST OF GUNNISON...
MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SAGUACHE...CRESTONE...MOFFAT...BONANZA...SARGENTS...CRESTONE PEAK AND
VILLA GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3793 10655 3841 10657 3841 10599 3816 10570
      3791 10555
TIME...MOT...LOC 0126Z 270DEG 17KT 3807 10640
Special weather statement, Aug 7, 9:30 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1030 PM MDT SUN AUG 7 2016

COZ081-084-085-080530-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1030 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
1130 PM MDT...

AT 1029 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM OVER SOUTHWESTERN COLORADO SPRINGS. THIS STORM WAS
NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...SECURITY...
FORT CARSON...CIMARRON HILLS...SECURITY-WIDEFIELD...
STRATMOOR AND PETERSON AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3870 10478 3884 10493 3902 10472 3881 10451
TIME...MOT...LOC 0429Z 231DEG 4KT 3882 10479

The radar

The Pueblo radar (KPUX), 70 km away, was scanning. The volume nearest the first event began at 04:44 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 flash flood. Local standard time, as filed.

Hail, El Paso

When
August 7, 9:47 PM MST to 9:52 PM MST
Where
El Paso County, 5.37 mi W of Falcon
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.930, -104.720

Flash Flood, El Paso

When
August 7, 10:50 PM MST to 11:50 PM MST
Where
El Paso County, 3.5 mi W of Ft Carson to 4.4 mi W of Ft Carson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.735, -104.845

Heavy rain caused flash flooding of roadways for a brief time north of Highway 115 west of Fort Carson.

Hail, El Paso

When
August 8, 2:54 PM MST to 2:59 PM MST
Where
El Paso County, 6.24 mi S of Ellicott
Measured
0.75 in hail
Reported by
Public
Coordinates
38.750, -104.380

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642822, 642829, 642823.